Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Mar 30, 2021, 2:30 PM CDT for Pearl River County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Mar 30, 2021, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WWUS84 KLIX 301930
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
230 PM CDT Tue Mar 30 2021
LAZ039-MSZ071-077-302015-
Washington-Walthall-Pearl River-
230 PM CDT Tue Mar 30 2021
...A SHOWER CAPABLE OF PRODUCING A FUNNEL CLOUD WILL AFFECT
NORTHEASTERN WASHINGTON PARISH...SOUTHEASTERN WALTHALL AND
NORTHWESTERN PEARL RIVER COUNTIES...
At 229 PM CDT, a shower capable of producing a funnel cloud was
located over Varnado, or near Bogalusa, moving northeast at 20 mph.
If you see a funnel cloud, take shelter and allow the storm to pass.
A funnel cloud could drop briefly as a weak tornado.
Locations impacted include...
Varnado and Angie.
LAT...LON 3100 8983 3100 8964 3082 8982 3086 8992
3107 8984
TIME...MOT...LOC 1929Z 206DEG 19KT 3088 8984
$$
KLGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 11:57 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 30, 11:57 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1157 AM CDT Tue Mar 30 2021
.MORNING UPDATE...Overall forecast is not too bad. Still
anticipated shower coverage to increase with the isentropic lift
across the area. We have issued a wind advisory for most of the
area along and south of the 10/12 corridor for late Wednesday
afternoon and night. Strong cold air advection and very strong 3-6
hr sfc pressure rises should create strong wind gusts that could
be around 45 to 50 mph, especially along the southshore of Lake
Pontchartrain. Also issued the Gale Watch for all of our coastal
waters. /CAB/
&&
.AVIATION...18Z TAF Package...Most terminals continue to deal with
restrictions from low cigs. With the exception of MCB most are in
MVFR status with cigs around 1100 to 1500 ft. GPT has been
bouncing around 900 ft. Low cigs will continue to impact most
terminals through the day. Scattered SHRA will still impact a good
portion of the area this afternoon but activity should begin to
move north and dissipated over there area this evening. /CAB/
&&
.PREV DISCUSSION... /issued 635 AM CDT Tue Mar 30 2021/
SHORT TERM...
Can expect another relatively warm day today with
high temps in the upper 70s to low 80s. We will see scattered to
numerous showers mainly in the afternoon hours as diurnal heating
takes place. Thunderstorms are not expected, however a lightning
strike or two cannot be ruled out. Once the warm front lifts out
of the region, it will allow us to remain warm and humid until the
next cold front moves into our area Wednesday. This cold front
will help increase chances for showers and thunderstorms on
Wednesday as well. PoPs were increased slightly to align with
neighbors for today and tomorrow, otherwise no major deviations
were made to the previous forecast. Cooler overnight temps push
through the area Wednesday night into Thursday, with Thursday
morning lows almost 20 degrees cooler than the night before. After
Wednesday, expect for weather conditions to become generally
quiet and dry through at least mid week next week. /TDB/
LONG TERM (Friday through Monday)...Increasing negative vorticity
advection associated with a weak shortwave ridge axis passing
through the Lower Mississippi Valley will bring clear skies and low
humidity values to the area. Some moderation in temperatures is
expected, but continued cold air advection in the low levels will
keep temperatures around 10 degrees below average in the middle 60s.
With the clear and dry conditions in place, a large diurnal range
will remain in place for Friday night. Overnight lows should fall
into the upper 30s and 40s across the forecast area.
A fast moving shortwave trough axis will slip through the forecast
area on Saturday. This system will have little to no moisture to
work with as the mid-levels remain fairly dry. As a result, not
expecting to see much more than an increase in cloud cover as the
system moves through the region. Temperatures will continue to
modify as the heart of the cold pool shifts to the east, and highs
should warm closer to normal in the lower 70s.
Another fast moving and weak upper level vort max will slide through
the area Sunday night into Monday. Increasing onshore flow in the
low levels will begin to bring higher atmospheric moisture content
into the area, and temperatures will also continue to warm with
highs climbing into the middle to upper 70s. Although a mid-level
cap is expected to remain in place, sufficient instability in the
low levels should support cumulus development and some marine layer
shower activity by Monday afternoon. PG
AVIATION (06Z Aviation Discussion)...Ceilings are expected to
develop after 09z at the terminals. Ceilings will begin at around
1500 feet, but will decrease after 12z to 500 to 1000 feet resulting
in a period of IFR conditions. Ceilings will gradually improve
after 18z with prevailing ceilings of 2500 to 3500 feet expected
during the afternoon hours. There will also be some light rainfall
tomorrow, but this light rain will have little impact on aviation
operations with visibilities occasionally falling to around 5 miles.
After 00z tomorrow, another round of lower ceilings is expected to
set in as the inversion begins to build down. PG
MARINE...
Winds and seas continue to behave but will likely be short lived as
very strong winds possibly to gale force are expected to impact the
coastal waters late Wednesday night into Thursday behind the cold
front. Strong cold air advection will allow for wind conditions to
persist through Thursday with gusts 25 to 30 knots. Seas associated
with these winds will be roughly 6 to 9 ft Thursday. If these
conditions do persist, there may be a need for a GALE warning,
however a decision will be made in the next forecast package after
further collaboration. Winds and wave heights should start to
improve Friday night through the weekend and continue to behave
through at least mid week. /TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 66 74 39 / 60 40 100 10
BTR 81 68 78 41 / 50 20 90 0
ASD 80 68 81 42 / 50 30 80 10
MSY 82 70 82 48 / 40 10 70 10
GPT 76 68 79 44 / 50 30 70 20
PQL 77 66 80 42 / 30 10 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 5 PM Wednesday to 8 AM CDT Thursday for
LAZ040-049-050-056>070-072.
GM...Gale Watch from Wednesday evening through Thursday morning for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 5 PM Wednesday to 8 AM CDT Thursday for
MSZ080>082.
GM...Gale Watch from Wednesday evening through Thursday morning for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 30, 2:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
230 PM CDT Tue Mar 30 2021
LAZ039-MSZ071-077-302015-
Washington-Walthall-Pearl River-
230 PM CDT Tue Mar 30 2021
...A SHOWER CAPABLE OF PRODUCING A FUNNEL CLOUD WILL AFFECT
NORTHEASTERN WASHINGTON PARISH...SOUTHEASTERN WALTHALL AND
NORTHWESTERN PEARL RIVER COUNTIES...
At 229 PM CDT, a shower capable of producing a funnel cloud was
located over Varnado, or near Bogalusa, moving northeast at 20 mph.
If you see a funnel cloud, take shelter and allow the storm to pass.
A funnel cloud could drop briefly as a weak tornado.
Locations impacted include...
Varnado and Angie.
LAT...LON 3100 8983 3100 8964 3082 8982 3086 8992
3107 8984
TIME...MOT...LOC 1929Z 206DEG 19KT 3088 8984
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:26 AM CDT | Gale Watch | LIX | 19 hr | |
| Mar 30, 10:43 AM CDT | Wind Advisory | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist | 81 min |
| Mar 30, 2:11 PM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, Iberville, Orleans, Saint Bernard, Saint James and 3 more | 45 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.